Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 396, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2011, 3:48 PM CDT for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2011, 3:48 PM CDT (20:48 UTC)
- Expired
- Oct 18, 2011, 4:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 46 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
401 WUUS54 KOHX 182048 SVROHX TNC111-165-169-182115- /O.NEW.KOHX.SV.W.0396.111018T2048Z-111018T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 348 PM CDT TUE OCT 18 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SUMNER COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE... WESTERN MACON COUNTY IN MIDDLE TENNESSEE... * UNTIL 415 PM CDT * AT 340 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CASTALIAN SPRINGS...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN MACON COUNTY... RURAL NORTHERN MACON COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. A STORM OF SIMILAR SEVERITY...WITH LARGE HAIL AND DAMAGING WINDS...RECENTLY BUSTED WINDOWS OUT OF HOMES JUST NORTH OF MURFREESBORO. HAIL DAMAGE TO AUTOMOBILES HAS ALSO BEEN REPORTED THIS AFTERNOON. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3664 8620 3662 8591 3636 8628 3639 8631 TIME...MOT...LOC 2047Z 216DEG 29KT 3644 8624 $$ FORECASTER: 19
1 follow-up statement
850 WWUS54 KOHX 182058 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 358 PM CDT TUE OCT 18 2011 TNC111-165-169-182115- /O.CON.KOHX.SV.W.0396.000000T0000Z-111018T2115Z/ SUMNER TN-TROUSDALE TN-MACON TN- 358 PM CDT TUE OCT 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN MACON...NORTHWESTERN TROUSDALE AND EAST CENTRAL SUMNER COUNTIES UNTIL 415 PM CDT... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF HARTSVILLE...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN SUMNER AND WESTERN MACON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3664 8620 3662 8591 3636 8628 3639 8631 TIME...MOT...LOC 2057Z 216DEG 29KT 3648 8621 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 10:30 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Oct 18, 10:30 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT TUE OCT 18 2011 .UPDATE...COLD FRONT IS ALREADY BETWEEN CKV AND BNA, AS EVIDENCED BY A 15Z TEMP OF 52 AT CKV AND 72 AT BNA. AM GOING TO HAVE TO ISSUE A FORECAST UPDATE TO SIGNIFICANTLY LOWER HIGH TEMPS OVER OUR NORTHWEST. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Oct 18, 3:35 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT TUE OCT 18 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 335 PM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND EVENING, AND IS EXPECTED TO PRODUCE SCATTERED SEVERE STORMS GENERALLY EAST OF INTERSTATE 65. LARGE HAIL AND DAMAGING STRAIGHT LINES WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Oct 18, 3:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL MANCHESTER 35.47N 86.08W
10/18/2011 E1.25 INCH COFFEE TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL MURFREESBORO 35.85N 86.39W
10/18/2011 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
HAIL COVERED THE GROUND
&&
HSTEIGERLocal storm report, Oct 18, 3:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MURFREESBORO 35.85N 86.39W
10/18/2011 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 N MURFREESBORO 35.90N 86.39W
10/18/2011 E65 MPH RUTHERFORD TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MANCHESTER 35.47N 86.08W
10/18/2011 E1.75 INCH COFFEE TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 SW MURFREESBORO 35.81N 86.45W
10/18/2011 E2.50 INCH RUTHERFORD TN TRAINED SPOTTER
REPORTED AT BARFIELD. ALSO...LOCAL TV STATION HAS
PICTURES OF TENNIS BALL SIZED HAIL IN RUTHERFORD COUNTY
AREA.
&&
HSTEIGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:32 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 19 more | 58 min |
| Oct 18, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Oct 18, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 64 min |
| Oct 18, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 14 min |
| Oct 18, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 41 min |
| Oct 18, 3:21 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 18 more | 54 min |
| Oct 18, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Wilson | 43 min |
| Oct 18, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 57 min |
| Oct 18, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 20 min |
| Oct 18, 3:43 PM CDT | Tornado Warning | OHX | Grundy, Warren | 32 min |
| Oct 18, 4:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 37 min |
| Oct 18, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, Warren, White | 49 min |
| Oct 18, 4:36 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 24 min |
| Oct 18, 5:00 PM CDT | Special Weather Statement | OHX | Bedford | 45 min |
| Oct 18, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 26 min |
| Oct 18, 6:02 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Oct 18, 6:23 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Van Buren, Warren and 1 more | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.